Oh no, not that headache again! How annoying it is, especially if we have to finish a job. The good thing is that with a medicine we can alleviate these problems and many more. It is Ibuprofen, and today at ReviewBox we will teach you all about it, as well as recommend the best ones on the market.
With just one pill of this powerful anti-inflammatory you will be able to relieve different types of pain, including menstrual pain (something that girls must love). There are so many brands of Ibuprofen on the market that choosing the right one can be complicated. We will assist you in making the right choice for you.
- 1 Weekly newsletter with the best personal finance tips
- 2 The most important things first
- 3 The Best Ibuprofen: Our Picks
- 4 Buying Guide
- 5 Buying criteria: factors that allow you to compare and rate the different models of Ibuprofen
The most important things first
- Ibuprofen is a non-steroidal anti-inflammatory drug that works as an anti-inflammatory, analgesic and antipyretic. If you suffer from muscle aches, swelling, fever, cold, menstrual cramps and headaches such as migraine, Ibuprofen will help reduce or completely eliminate these symptoms.
- There are up to two variations of this product or medicine. The first is for adults, where you can find tablets, capsules and granulated sachets from low to high doses. On the other hand, there is Ibuprofen for children with much lower doses and attractive flavours for the little ones.
- Factors such as the benefits of Ibuprofen, the dosage, the presentation of the product and the accompanying components are what will help us to differentiate between a good and a bad product. We hope you follow our advice and your purchase goes perfectly, because your health comes first.
The Best Ibuprofen: Our Picks
The good stuff begins! If you want to know every last detail about your product, in this case Ibuprofen, the buying guide will be your best ally. In it you will find valuable information that will allow you to select a product among many others. You'll come out of here looking like a pro.
What is Ibuprofen?
This medicine is marketed around the world and each doctor prescribes a specific amount to his or her patient according to his or her medical history. However, the recommended dose is 1200 mg daily, at 8-hour intervals, i.e. you will take 1 capsule of 400 mg every eight hours. Sometimes this dose is increased.
What are its benefits?
In sensitive cases such as these, it is best to consult your doctor. It is common to find Ibuprofen in combination with caffeine, butylscopolamine, phenylephrine and allergy medicines. Below are the pros and cons of this product.
Ibuprofen for adults or children - what should you look out for?
The body of an adult can withstand and get used to medicines much faster and better than that of a child. Therefore, to relieve certain pains and illnesses it is good to use a high dose of 200, 400 and up to 600 mg every 8 hours, whether tablets, capsules or granules
Children have a weaker organism and also do not easily digest bitter or difficult to swallow medicines. For this reason there is Ibuprofen for children, in suspension, granules and tablets with a pleasant taste. They are also less strong medicines, but just as effective.
|For adults||For children|
|Quantity||200 to 600 mg (each capsule or tablet)||60 to 100 ml (each suspension)|
|Presentation||Tablets, capsules and granules||Suspension, granules and tablets|
|Price||Minimum 10 MXN||Minimum 30 MXN|
Which medicines should not be mixed with Ibuprofen?
If you were thinking of mixing Ibuprofen with anticoagulants such as warfarin, don't do it. The function of anticoagulants is to prevent blood clots from forming in the blood by making it more liquid, Ibuprofen does the same job to a lesser degree. Binding them together could cause a haemorrhage.
Some of these medicines, enalapril for example, reduce the substances that enlarge vessels by increasing their fluidity. Ibuprofen causes the opposite, causing your blood pressure to swing wildly. If you suffer from blood pressure problems, don't even try it.
Antidepressants are very strong drugs with an incredible sedative capacity, and only available on prescription. When mixed with Ibuprofen, they can trigger cardiac arrhythmias and increase the likelihood of cranial haemorrhage.
Yes, believe it or not, combining Ibuprofen with aspirin can be deadly. The effect of both prescriptions on the heart can lead users to develop serious heart problems. In addition, constant use of Ibuprofen decreases the effectiveness of aspirin.
How much does Ibuprofen cost?
Buying criteria: factors that allow you to compare and rate the different models of Ibuprofen
In order to choose the right Ibuprofen to get you out of a bad situation, you need to be aware of several aspects of the product before you make your purchase. We also call these aspects buying criteria, and these are the ones that will make it easier for you to choose a single product and discard the others. With them you will be able to have an exceptional criteria.
- Product presentation
- Accompanying component
The most obvious factor when buying Ibuprofen is the advantages or benefits it can give you, especially if you are sick. Knowing its uses or benefits will not only let you know what it will help you with, but you will also be able to avoid confusing it with any other medicine, let alone mixing it with something dangerous.
Like all non-steroidal anti-inflammatory drugs, Ibuprofen helps to reduce muscle inflammation, arthritis and contraction of the muscles of the lower abdomen. Helping to relieve these aches and pains. If you've had a hard day and your muscles are killing you, you can take this medicine.
Reduces to the point of disappearance any kind of pain, from cephalea or headache (including migraine), toothache, muscle pain (along with its anti-inflammatory effect), and the unbearable menstrual pain. If you are on your days and the cramps are unbearable, taking an Ibuprofen tablet will help.
Your body temperature rises and you start to feel sick? A tablet or dose of Ibuprofen can help you fight the fever and get you out of that overwhelming state. At the same time, most drugs with these components help to calm the symptoms of the common cold. Try it and carry on as normal!
Ibuprofen's analgesic and anti-inflammatory properties have led to more people using it as a component in creams and cosmetic products. Especially for skin care when a person suffers from acne. Ibuprofen helps to dry up pimples and leave you with a beautiful complexion.
Choosing the dosage of our product is undoubtedly vital. When we say vital we do not hesitate, because a very strong dose of Ibuprofen can wreak havoc on our body or even stop working. Be aware of the user who will take it, how young they are and what their health status is. Consult a specialist.
50 to 100 ml.
When a dose of Ibuprofen goes from 50 to 100 ml we are usually talking about a paediatric product (suspension). It should not be given to a child in its entirety as the dose will depend on the child's weight. Each suspension, tablet or granulated product has its own instructions, choose your favourite and follow them carefully.
Here we start with the recommended doses for adults, it is very common to get 200 mg tablets or capsules. If your pain is mild to moderate and bothersome, don't wait for it to get worse and take a 200 mg tablet every 8 hours so that you don't exceed the recommended daily dose of 1200 mg.
If the pain or sensation is moderate to severe and prevents you from carrying out your normal activities, you can take 400 mg capsules, granules or tablets every 800 hours. You will find that you will reach just the recommended dose in a day. People who do not usually get results with the previous dose switch to this dose.
600 and 800 mg.
WARNING, these amounts of mg in a single tablet must be consumed under medical prescription! You may have seen Ibuprofen in pharmacies with this dosage, it is usually prescribed to people with a clinical picture of very strong and unbearable pain. Do not take it unless your doctor tells you to.
Some people like capsules, others like tablets, and so the presentation of the product is another value or purchasing factor to look out for. Not everyone has the ability to swallow tablets, while children hate having to do so, especially because of the awful taste. Before you buy, you must make the right choice.
Tablets are the most popular, common and cheapest form on the market. They come in doses of 200 to 800 mg and can take 15 to 30 minutes to work. Not all people find it easy to take or swallow these tablets and choose to crush them, while others cut them in half to reduce the dose.
Capsules are fast-acting, taking 5 to 10 minutes to take effect thanks to their gel technology. They range from 200 to 800 mg, but you can't cut them in half to reduce the dose. They are a bit more expensive than tablets, so if you are easy to take pills, always choose these.
For those who hate taking pills and prefer something more "liquid" there are granules. There are versions for children with different fruit flavours, so that no little one suffers when taking them. You can find them in sachets of 50 mg to 200 mg, each sachet contains instructions on how to take them.
A children's favourite, the syrup has flavours that children can enjoy, while at the same time helping to improve their health. The suspension is usually 50 to 100 ml and comes with instructions on what dose to give a child depending on their weight. If you are looking for one to give to a child, this is recommended.
You may have seen some products or presentations of Ibuprofen that have another component as an accompanying component, well, this is also important. The accompanying ingredient in the formula can generate greater beneficial effects, so the next time you go to buy this medicine you should be aware of it. Check them out below.
Phenylephrine is a component that helps to counteract common cold symptoms, so if ibuprofen was already doing it with this companion, you'll have an extra nasal decongestant to take advantage of. Phenylephrine is available in tablet form. If the flu keeps you away, look for this extra ingredient.
It's a tricky name to pronounce but if you're a woman you'll be pleased to know that this component is an abdominal antispasmodic and is often found in Ibuprofen, which relieves menstrual cramps. It can also be used for general cramps. It is available in tablets and capsules.
Many illnesses and uncomfortable symptoms are caused by allergies attacking the body. To get rid of this at the root, many Ibuprofen products have anti-allergic components as an accompaniment. It is very common to buy Ibuprofen with 65 mg of anti-allergen in its formula.
If you want to stay awake despite symptoms like headaches, fever, flu or muscle aches and pains, you should buy an Ibuprofen that has a few milligrams of caffeine in its prescription. This companion will keep you alert and reduce the fatigue caused by various illnesses.
This component is a muscle relaxant that together with Ibuprofen makes a winning combination against muscle aches and pains. If you suffer from stress, exercise a lot or your back is killing you from too much sitting, it's time to start trying this amazing formula.
(Featured Image Photo: Artinun Panya Piyaprakongsri/ 123RF)